Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Wilmington, OH

March 23, 2011Adams County, Pike County, Scioto County, Ohio; Lewis County, Kentucky

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 23, 2011, 4:28 PM EDT for Adams County, Pike County, Scioto County, Ohio; Lewis County, Kentucky. It was in force for 35 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2011, 4:28 PM EDT (20:28 UTC)
Expired
Mar 23, 2011, 5:03 PM EDT
In force
35 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Lewis County, KY, Adams County, OH, Pike County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 4:34 PM EDTTSTM WND DMG4 S Piketon, OHHOUSE TRAILER BEING TOWED BLOWN OVER
Mar 23, 4:35 PM EDTTSTM WND DMG6 S Piketon, OHPOWER LINES DOWN ON BIG RUN ROAD JUST EAST OF SR 23.
Mar 23, 4:38 PM EDTTSTM WND DMG3 Nw Friendship, OH*** 1 FATAL *** A TREE FELL ON A CHILD WHO WAS INSIDE A TENT AT A BOY SCOUT CAMP IN THE SHAWNEE STATE FOREST. FATALITY TIME IS ESTIMATED. CORRECTED TIME FROM PREVIOUS REPORT.
Mar 23, 4:42 PM EDTTSTM WND DMG1 W Turkey Creek Lake, OH*** 1 FATAL *** CORRECTED REPORT. A WOMAN IN HER 20S WAS KILLED BY A FALLING TREE WHILE SHE WAS CAMPING AT THE SHAWNEE STATE FOREST. EARLIER REPORTS OF A CHILD KILLED AT A BOY SCOUT CAMP WERE ERRONEOUS. TIME IS ESTIMATED.
Mar 23, 4:42 PM EDTTSTM WND GST 76Portsmouth, OHNUMEROUS TREES DOWN AND POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:13 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 311 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
311 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WUUS51 KILN 232028
SVRILN
KYC135-OHC001-131-145-232130-
/O.NEW.KILN.SV.W.0036.110323T2028Z-110323T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN PIKE COUNTY IN SOUTHWEST OHIO...
  SCIOTO COUNTY IN SOUTHWEST OHIO...

* UNTIL 530 PM EDT.

* AT 424 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RARDEN TO 5 MILES
  WEST OF PETERSVILLE...MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VANCEBURG...
  PIKETON...
  LUCASVILLE...
  CAMP DIX...
  HEAD OF GRASSY...
  ROSEMOUNT...
  PORTSMOUTH...
  NEW BOSTON...

IN ADDITION...OTWAY...PETERSVILLE...BEAR CREEK...WAKEFIELD...
LOMBARDSVILLE...SANDY SPRINGS...TURKEY CREEK LAKE AND STRICKLETT ARE
NEAR THE PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3839 8341 3841 8350 3842 8351 3888 8329
      3909 8314 3908 8279 3895 8280 3886 8276
      3884 8264 3869 8269 3867 8277 3860 8275
      3857 8283 3873 8288 3874 8293 3871 8302
      3856 8310 3850 8319 3835 8323 3833 8336
TIME...MOT...LOC 2028Z 270DEG 46KT 3897 8312 3846 8352

$$

HATZOS
3 follow-up statements
915 
WWUS51 KILN 232035
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT WED MAR 23 2011

KYC135-OHC001-131-145-232130-
/O.CON.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-PIKE OH-SCIOTO OH-ADAMS OH-
435 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN ADAMS...SCIOTO...SOUTHEASTERN PIKE AND EASTERN LEWIS
COUNTIES...

AT 433 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAKEFIELD 
TO STRICKLETT...MOVING EAST AT 55 MPH. AN ADDITIONAL THUNDERSTORM 
MOVING NEAR AND SOUTH OF VANCEBURG IS CAPABLE OF PRODUCING HAIL TO 
HALF DOLLAR SIZE.

LOCATIONS IMPACTED INCLUDE...
LUCASVILLE...CAMP DIX...HEAD OF GRASSY...ROSEMOUNT...PORTSMOUTH...NEW
BOSTON...SCIOTODALE...WHEELERSBURG...SOUTH WEBSTER AND GREENUP.

IN ADDITION...KINNICONICK...HARRIS...MCDERMOTT...GIVENS...GARRISON...
FRIENDSHIP...TANNERY AND WEST PORTSMOUTH ARE NEAR THE PATH OF THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3839 8341 3841 8350 3888 8329 3909 8312
      3908 8279 3895 8280 3886 8276 3884 8264
      3869 8269 3867 8277 3860 8275 3857 8283
      3873 8288 3874 8293 3871 8302 3856 8310
      3850 8319 3835 8323 3833 8336
TIME...MOT...LOC 2035Z 266DEG 48KT 3901 8297 3850 8338

$$

HATZOS
072 
WWUS51 KILN 232052
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT WED MAR 23 2011

OHC001-131-232102-
/O.CAN.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
PIKE OH-ADAMS OH-
452 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
SOUTHEASTERN PIKE COUNTIES HAS BEEN CANCELLED...

THE STORMS HAVE MOVED SOUTHEAST INTO SCIOTO COUNTY.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
      3867 8327 3890 8306 3895 8281 3885 8276
      3884 8264 3869 8269 3867 8277 3860 8275
      3857 8283 3873 8288 3875 8291 3871 8302
      3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2052Z 267DEG 49KT 3900 8266 3856 8306

$$

KYC135-OHC145-232130-
/O.CON.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-SCIOTO OH-
452 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCIOTO AND NORTHEASTERN LEWIS COUNTIES...

AT 451 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF SOUTH WEBSTER
TO REXTON...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
WHEELERSBURG...SOUTH WEBSTER AND GREENUP.

IN ADDITION...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
      3867 8327 3890 8306 3895 8281 3885 8276
      3884 8264 3869 8269 3867 8277 3860 8275
      3857 8283 3873 8288 3875 8291 3871 8302
      3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2052Z 267DEG 49KT 3900 8266 3856 8306

$$

HATZOS
379 
WWUS51 KILN 232103
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT WED MAR 23 2011

KYC135-OHC145-232114-
/O.CAN.KILN.SV.W.0036.000000T0000Z-110323T2130Z/
LEWIS KY-SCIOTO OH-
503 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SCIOTO AND NORTHEASTERN LEWIS
COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM.

LAT...LON 3860 8336 3863 8333 3860 8331 3861 8327
      3867 8327 3890 8306 3895 8281 3885 8276
      3884 8264 3869 8269 3867 8277 3860 8275
      3857 8283 3873 8288 3875 8291 3871 8302
      3856 8310 3850 8319 3850 8338
TIME...MOT...LOC 2104Z 267DEG 49KT 3900 8245 3857 8285

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 4:21 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 23, 4:21 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT WED MAR 23 2011

.SYNOPSIS...
LOW PRESSURE WILL TRACK EASTWARD ACROSS THE AREA THIS EVENING...
AND A TRAILING COLD FRONT WILL SWEEP THROUGH THE OHIO VALLEY.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THIS SYSTEM AS IT PASSES
THROUGH. A MUCH COLDER AIR MASS WILL SETTLE IN BEHIND THE FRONT
TONIGHT... BRINGING AN EXTENDED PERIOD OF BELOW AVERAGE
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MID LEVEL TROF OVER THE UPR MS VLY TO DROP ESE THRU THE GREAT LAKES
THIS EVENING. MID LEVEL COLD POOL OF -20 TO -24 PUSED INTO OHIO...
WHICH HAS HAS STEEPENED LAPSE RATES. SFC TD POOLING IN THE MID
50S AHD OF AN APPROACHING COLD FRONT HAS PRODUCED MODERATE
INSTABILTY FUELING THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR AHD
OF THE COLD FRONT. THIS INSTBY ALONG WITH BULK 0-6KM SHEAR OF
50KTS HAS LED TO ORGANIZED STORMS AND SUPERCELLS. A FAVORABLE WET
BULB ZERO AROUND 5K FEET WAS ALLOWING MANY OF THESE STORMS TO
PRODUCE LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE WITH DCAPE
VALUES BETWEEN 400 AND 800 J/KG. LOW LEVEL SHEAR IS NOT OVERLY
IMPRESSIVE AND THIS HAS LIMITED TORNADIC THREAT BUT GIVEN SHEAR
AND INSTBY...CAN NOT RULE OUT TORNADOES IN REGIONS WHERE LOW LEVEL
SHEAR IS ENHANCED NEAR BOUNDARIES.

COLD FRONT TO DROP SE THRU THE OHIO VALLEY THIS EVENING...ENDING SEVERE
THREAT. PRECIP WILL COME TO AN END FOR A BRIEF PERIOD AND CLOUDS WL
DECREASE. HOWEVER...UPPER TROF LAGS AND A SECONDARY COLD FRONT/TROF
TO SWING THRU THE REGION OVERNIGHT. EXPECT TO SEE CLOUDS INCREASE
AND CONTD THREAT OF SHOWERS. AS GOOD CAA DEVELOPS OVERNIGHT A MIX
WITH AND CHANGE TO SNOW SHOWERS WL OCCUR. LITTLE TO NO ACCUMULATION IS
EXPECTED WITH THE BEST CHC OF SNOW SHOWERS ACROSS THE FAR NORTH.
HAVE OPTED TO USE A BLEND OF GUID FOR TONIGHTS LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
NORTHWEST FLOW ALOFT TO DEVELOP IN THE WAKE OF DEPARTING TROF. SFC
HIGH PRESSURE TO BUILD INTO THE GREAT LAKES. IN GOOD LOW LEVEL CAA EXPECT
A FEW LINGERING SNOW/RAIN SHOWERS TO COME TO AN END EARLY. MOSTLY CLOUDY
SKIES TO GIVE WAY TO INCREASING SUNSHINE WITH CLEARING TAKING
PLACE FROM THE NORTH. HAVE TRENDED THURSDAYS HIGHS ON THE COOL
SIDE OF GUID ENVELOPE. AS SFC HIGH SETTLES INTO THE GREAT LAKES
EXPECT MAINLY CLEAR SKIES THURSDAY EVENING WITH ONLY SOME INCREASE
IN HIGH LEVEL CLOUDS LATE. GIVEN LIGHT WINDS...MAINLY CLEAR SKIES
AND DRY AIRMASS EXPECT A COLD NIGHT. HAVE STAYED CLOSE TO MAV
NUMBERS FOR LOWS.

NORTHWESTERLY FLOW ALOFT BACKS A LTL WESTERLY ON FRIDAY WITH AN
INCREASE IN MAINLY MID/HI LEVEL CLOUDS DURG THE AFTN. SFC BOUNDARY
STAYS WELL TO OUR SOUTH ACRS TN VLY FRIDAY NIGHT. WL KEEP FRIDAY
DRY AND CUT BACK ON PRECIP FRIDAY NIGHT. FAVORABLE ISENTROPIC LIFT
STAYS TO OUR SOUTH. WL LIMIT ANY MENTION OF PRECIP TO THE FAR
SOUTH AND ONLY CHC/SLIGHT POPS LATE FRIDAY NIGHT. BASED ON THERMAL
PROFILES HAVE MENTION OF MIXED RAIN AND SNOW.

FOR TEMPS HAVE OPTED FOR A BLEND FRIDAY AND AT OR SLIGHTLY ABOVE
MAV NUMBERS FOR LOWS FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SPRING WILL BE ON HOLD FOR AWHILE WITH A PERSISTENT UPPER TROUGH
IN PLACE OVER THE GREAT LAKES AND NORTHEAST STATES. ON SATURDAY...
SURFACE HIGH PRESSURE WILL BE PUSHING INTO THE GREAT LAKES...WITH
A LOW TRAVELING THROUGH TENNESSEE. THE LOW MAY BRING SOME LIGHT
MIXED PRECIPITATION MAINLY TO SOUTHERN LOCATIONS. HIGH PRESSURE
AND DRY AIR ARE EXPECTED ON SUNDAY. ANOTHER LOW TO THE SOUTH MAY
RESULT IN LIGHT MIXED PRECIPITATION ON MONDAY. DRY CONDITIONS ARE
ANTICIPATED ON TUESDAY AND WEDNESDAY WITH HIGH PRESSURE TAKING
HOLD ACROSS MUCH OF THE EASTERN CONUS.

TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD. HIGHS WILL
GENERALLY BE IN THE 40S...WITH LOWS IN THE 20S. NORMAL HIGHS FOR
THE PERIOD ARE IN THE MID AND UPPER 50S...AND NORMAL LOWS IN THE
30S.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
POTENT UPPER LEVEL LOW EXTENDING FROM THE WESTERN GREAT LAKES INTO
THE CENTRAL PLAINS WILL MOVE QUICKLY ESE THROUGH THE REGION DURING
THE TAF PERIOD. A SFC LOW NEAR KIND THIS AFTERNOON WILL RIPPLE
ALONG A WARM FRONT ACRS NRN OHIO THIS AFTN INTO EARLY EVENING. A
COLD FRONT/DRY LINE WILL ACCOMPANY THE LOW. WARM...MOIST AND
UNSTABLE AIRMASS AHEAD OF THE LOW AND FRONT...COMBINED WITH
INCREASING LOW LEVEL CONVERGENCE AND UPPER LEVEL LIFT...WILL
RESULT IN SHOWERS AND THUNDERSTORMS ACROSS THE TAF SITES THROUGH
THE AFTERNOON HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. WILL INCLUDE TEMPO -TSRA AT ALL TAF SITES THIS
AFTN. WILL AMEND TAFS IF NECESSARY TO INCLUDE HAIL AND OR STRONG
WINDS SHOULD STRONGER CORES MOVE TOWARD ANY TERMINAL. IT APPEARS
AS THIS ACTIVITY MOVES EAST BY LATE AFTERNOON INTO EARLY
EVENING...THERE MAY BE A BRIEF BREAK IN THE PCPN THREAT.
THEREAFTER...ANOTHER COLD FRONT WILL DROP FROM NW TO SE THROUGH
THE REGION OVERNIGHT. THERE COULD BE SOME ADDITIONAL SHOWERS AND
EMBEDDED THUNDER AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...COLDER AIR WILL FILTER INTO THE REGION. CIGS WILL LIKELY
DROP INTO THE MVFR CATEGORY BEHIND SECOND FRONT. THE JURY IS
STILL OUT AT THIS POINT WHETHER IFR CIGS WILL FORM. GIVEN WEAK LOW
LEVEL FORCING OVERNIGHT...AND A LACK OF MID LVL MOISTURE...SOME
PATCHY DRIZZLE WILL BE POSSIBLE...WITH FREEZING DRIZZLE WHERE
TEMPERATURES FALL TO OR LOWER THAN FREEZING.

ON THURSDAY...ANY THREAT OF DRIZZLE/FREEZING DRIZZLE SHOULD END
DURING THE MORNING HOURS. MVFR CIGS WILL CONTINUE DURING THE MORNING...
WITH A CLEARING TREND STARTING CLOSE TO THE NORTHERN TAF SITES
AROUND 18Z AS A RIDGE OF HIGH PRESSURE AND DRIER AIR BUILD
SOUTHWARD INTO THE GREAT LAKES.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY NIGHT
INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CONIGLIO
AVIATION...HICKMAN
Hazardous weather outlook, Mar 23, 4:52 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT WED MAR 23 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-240900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
452 AM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL PUSH EAST TODAY ALONG A WARM FRONT
DRAPED ACROSS THE AREA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
BECOME MORE NUMEROUS THROUGH THE AFTERNOON HOURS...AND CONTINUE
INTO THE EARLY EVENING.

THERE IS A GOOD CHANCE THAT SOME OF THE STORMS WILL BECOME SEVERE
LATER TODAY...PRIMARILY AFTER 2 PM. THE PRIMARY SEVERE THREAT WILL
BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE POTENTIAL FOR AN
ISOLATED TORNADO WILL ALSO EXIST. THE THUNDERSTORM AND SEVERE
WEATHER THREAT WILL DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON.

In the hours before

Local storm report, Mar 23, 3:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
355 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             MARTINSVILLE            39.32N 83.81W
03/23/2011  E1.25 INCH       CLINTON            OH   PUBLIC

&&

SFH
Local storm report, Mar 23, 4:00 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     NEW RICHMOND            38.96N 84.28W
03/23/2011                   CLERMONT           OH   PUBLIC

            LARGE BRANCHES BROKEN.

&&

KURZ
Local storm report, Mar 23, 4:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
407 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             NEW LEBANON             39.74N 84.40W
03/23/2011  E0.50 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            HAIL RANGING FROM PEA TO DIME SIZED

0402 PM     HAIL             DUBLIN                  39.81N 85.21W
03/23/2011  E0.75 INCH       WAYNE              IN   TRAINED SPOTTER

&&

HUGHES
Local storm report, Mar 23, 4:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             2 ESE DUBLIN            40.11N 83.09W
03/23/2011  E0.75 INCH       FRANKLIN           OH   AMATEUR RADIO

            AT THE INTERSECTION OF SAWMILL ROAD AND I 270.

&&

SFH
Local storm report, Mar 23, 4:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     RUSSELLVILLE            38.87N 83.79W
03/23/2011  M60 MPH          BROWN              OH   AMATEUR RADIO

&&

SFH
Local storm report, Mar 23, 4:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
427 PM EDT WED MAR 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             MIDDLETOWN              39.51N 84.37W
03/23/2011  E0.88 INCH       BUTLER             OH   PUBLIC

0305 PM     HAIL             4 W HAMILTON            39.39N 84.64W
03/23/2011  E1.00 INCH       BUTLER             OH   TRAINED SPOTTER

            HAIL AT LEAST THE SIZE OF QUARTERS. TIME AND SIZE OF HAIL
            ESTIMATED.

0332 PM     HAIL             TROY                    40.04N 84.22W
03/23/2011  E0.75 INCH       MIAMI              OH   PUBLIC

0423 PM     HAIL             DUBLIN                  40.12N 83.13W
03/23/2011  E0.75 INCH       FRANKLIN           OH   TRAINED SPOTTER

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:55 PM EDTSevere Thunderstorm WarningILNButler, Clermont, Clinton, Hamilton, Warren53 min
Mar 23, 1:57 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Warren18 min
Mar 23, 2:25 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Highland, Pickaway, Ross65 min
Mar 23, 2:26 PM EDTSevere Thunderstorm WarningILNButler49 min
Mar 23, 2:45 PM EDTSevere Thunderstorm WarningILNDelaware, Union45 min
Mar 23, 2:59 PM EDTSevere Thunderstorm WarningILNButler, Greene, Montgomery, Warren46 min
Mar 23, 3:05 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Logan, Miami, Shelby55 min
Mar 23, 3:07 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross38 min
Mar 23, 3:08 PM EDTSevere Thunderstorm WarningILNHamilton37 min
Mar 23, 3:11 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Warren34 min
Mar 23, 3:14 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Ross46 min
Mar 23, 3:19 PM EDTSevere Thunderstorm WarningILNClinton, Highland, Warren41 min
Mar 23, 3:33 PM EDTSevere Thunderstorm WarningILNBrown, Clermont, Highland40 min
Mar 23, 3:42 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami, Montgomery63 min
Mar 23, 3:45 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross26 min
Mar 23, 3:51 PM EDTSevere Thunderstorm WarningILNAdams, Highland39 min
Mar 23, 3:57 PM EDTSevere Thunderstorm WarningILNHocking22 min
Mar 23, 4:00 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Madison, Union34 min
Mar 23, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown41 min
Mar 23, 4:10 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Hocking, Pike, Ross, Scioto33 min
Mar 23, 4:14 PM EDTSevere Thunderstorm WarningILNLicking23 min
Mar 23, 4:48 PM EDTSpecial Weather StatementILNMadison57 min
Mar 23, 4:59 PM EDTSpecial Weather StatementILNFayette, Greene, Hocking, Pickaway61 min
Mar 23, 7:59 PM EDTSpecial Weather StatementILNAuglaize, Mercer61 min
Mar 23, 2:53 PM EDTSevere Thunderstorm WarningILNBoone52 min
Mar 23, 3:23 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen52 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.